What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 6, 2:56 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, May 6, 2:56 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
356 PM EDT Sun May 6 2018
.SYNOPSIS...
A cold front will offer showers and embedded thunderstorms
this afternoon into this evening. High pressure will build
into the Great Lakes in the wake of the front offering drier
weather the first half of the work week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Surface low and associated cold front moving across Indiana into
western Ohio. Showers and embedded thunderstorms have developed
in the axis of marginal instability.
Axis of favored 8H convergence coupled with upper level
divergence to work east across ILN/s area through early
evening. Shear is very weak but due to dry air some wind gusts
to 30 kts will be possible from some of the storms. This band of
pcpn to work east across the area into early this evening
before diminishing and exiting the area.
Latest visible satl imagery supports partial clearing behind
this pcpn axis. North winds around 10 kts will mitigate fog
development tonight. However, low level moisture in this mixed
environment will likely lead to stratus development especially
over the east. Lows will be close to normal tonight ranging from
the upper 40s northwest to the lower 50s southeast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Northwest flow aloft to develop with upper level trof axis
of our east. Instability axis and front well to our east so
only keep a slight chance of a lingering shower in the far east
early. Otherwise, surface high pressure begins to build south
from the Great Lakes into the Ohio Valley. Low level moisture
will likely lead to good cumulus coverage during the day.
Temperatures will be close to normal with highs Monday from the
mid 60s north to near 70 south.
Surface high pressure to continue to build into the region
Monday night. Expect any diurnally driven cumulus clouds to
give way to clearing. Temperatures will be slightly below normal
with lows from the lower 40s northwest to near 50 southeast.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
On Tuesday morning, an area of ridging will be moving into the Ohio
Valley, with mid-level troughing slowly moving through the Carolinas
and mid-Atlantic region. at the surface, dry high pressure will be
in place across the southern Great Lakes, leading to weak
northeasterly flow over the ILN CWA, and very little chance of
precipitation. There may be a weak surface trough over West
Virginia, which would lead to at least a few showers developing, but
most likely remaining outside of the forecast area. With partly
cloudy conditions, there will be enough sun to bring temperatures
into the lower to middle 70s, and yet this should end up being the
coolest day of the entire extended period.
The pattern will shift by Wednesday, with the ridge axis moving just
east of the area, and the surface high sliding near the Atlantic
coast. This will bring a return to southerly flow on Wednesday, with
warm frontal forcing allowing for some chances for precipitation to
return as early as Wednesday evening. A compact shortwave is
forecast to move across the Great Lakes through Thursday morning,
with a surface front also pivoting into the northern Ohio Valley.
These features should spread the best chances for precipitation into
the ILN CWA by 12Z Thursday morning, with an eroding of
precipitation chances from northwest to southeast by Thursday
evening.
The aforementioned surface front is expected to stall across the
forecast area by early Friday, but the 12Z model suite has come in
with better agreement that the front will return to the north by
Friday afternoon, placing the CWA in the warm sector going into the
weekend. Wherever the front sets up, chances for precipitation (and
convection) will be favored. However, outside of some chances in the
warm advection on Friday as the front moves north, this may actually
result in the better precipitation chances through the weekend being
further to the north.
Temperatures are generally expected to rise through the forecast
period, with a brief (and very slight) cooling on Thursday in the
vicinity of the front. With increased confidence in the position of
the front on Friday and into the weekend, max temps have been
raised. It looks possible for the majority of the forecast area to
reach 80 degrees on Saturday.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Surface low and associated front to move into western Ohio this
afternoon and across ILN/s FA tonight. Latest radar mosaic
shows showers and a few embedded storms developing in the
marginal instability axis along and behind the front over
Indiana. This front and axis of marginal instby will pivot
across the TAF sites this afternoon through early evening with
showers and embedded thunderstorms affecting all TAF sites. CIGS
are expected to remain VFR thru th evening with northwest winds
gusting up to 25 kts in showers/storms. Brief MVFR vsby
restriction will occur in pcpn.
Pcpn to end with the front shifting east this evening.
Northwest to north winds around 10 kts will mitigate fog
development but some MVFR status is possible, especially at
the eastern TAF sites. Have these MVFR CIGS developing at
KCMH/KLCK late tonight into early Monday. Expect CIGs to
lift with VFR cumulus clouds developing at the western TAF
sites Monday afternoon. North winds will continue around
10 kts Monday.
OUTLOOK...Thunderstorms are possible Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, May 6, 4:17 AM EST, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
517 AM EDT Sun May 6 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
517 AM EDT Sun May 6 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 6, 3:04 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
404 PM EDT Sun May 6 2018
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-078-070000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-
Champaign-Clark-Preble-Montgomery-Greene-Butler-Warren-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina,
Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield,
Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon,
Springboro, Cincinnati, and Milford
404 PM EDT Sun May 6 2018
...Scattered thunderstorms to impact the area into early
evening...
Scattered thunderstorms developing ahead of a cold front will
produce cloud to ground lighting and brief heavy downpours. Some
of the stronger storms may produce wind gusts to 40 mph, and small
hail. Persons engaging in outdoor activities should seek shelter
during these short-lived thunderstorms. Storms are expected to
weaken by around sunset.
Special weather statement, May 6, 3:57 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
457 PM EDT SUN MAY 6 2018
INZ074-075-KYZ091-092-OHZ077-062130-
Ohio IN-Dearborn IN-Boone KY-Kenton KY-Hamilton OH-
457 PM EDT SUN MAY 6 2018
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN...
NORTHERN KENTON...BOONE AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 530
PM EDT...
At 456 PM EDT, radar indicated a strong thunderstorm over
Lawrenceburg, moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Newport,
Edgewood, Elsmere, Fort Mitchell, Villa Hills, Fort Wright,
Lawrenceburg, Greendale, Ludlow, Crescent Springs, Aurora, Walton,
Crestview Hills, Park Hills and Lakeside Park.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-71 in Ohio between mile markers 0 and 2.
I-75 in Kentucky between mile markers 172 and 191.
I-75 in Ohio between mile markers 0 and 2.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3919 8487 3911 8449 3909 8450 3908 8450
3886 8462 3902 8496
TIME...MOT...LOC 2056Z 293DEG 11KT 3908 8483
Coniglio